Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
192 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for severe pain, vomiting and low appetite inspite of using antibiotics for UTI

My daughter-in-law has a history of urinary tract infections. About three weeks ago she got a severe attack. She saw a Dr. Rivera in Prince Frederick who told her she had an ecoli infection in her bladder and prescribed bactrin antibiotic.. 2x a day for 10 days, 1/day for 30 day remainder. She has been taking this antibiotic for nearly three weeks now.

She is constantly in severe pain, she can't keep any food down, she throws up even water. She called Dr. Rivera but can only speak with the receptionist, who offers no help.

She does not have insurance. We must find the source of this pain and help her. She's a young woman, otherwise healthy with the exception of a history of urinary tract infections. Dr. Rivera offered to go in and explore. Azo is useless.

I am hoping to find a specialist who can find the source of the pain and help this poor young woman.
Thu, 20 Oct 2016
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication
Urologist 's  Response
Hello
Thanks for query .
Sever pain in stomach associated with vomiting and loss of appetite that your daughter in law has is mostly due to what is called as Drug Induced Gastritis following consumption of Bactrim since 3 weeks .

Following general measures will help to recover
1) Take water and Electrolytes like lime juice or fruit juice in small quantity every hour
2) Take drugs like H2 receptor antagonist (Pantaprozole) twice daily
3) Take anti emetic drugs like Perinorm or Emiset twice daily
4) Avoid junk food
5) Take adequate water to maintain water and electrolyte balance and to remain well hydrated

If all the measures fail she may need to get Hospitalized and support her on I.V Fluids and relevant medication to stop vomiting and get relief from pain .

The other causes for pain and vomiting like presence of kidney stone has to be ruled out subsequently by Ultrasound scanning of abdomen.

Dr.Patil.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

RSD severe help me please the pain is so bad right now this will be my 4th time back to the er in the past 3 weeks. i cant hang on much longer i...

Recent questions on  Phenazopyridine

doctor1 MD

My doc started me on an antibiotic for a bladder infection because he said i had high amounts of protein & blood (visable) in my urine. I ve been...

doctor1 MD

I was told last week that i had a urinary tract infection because i had pain and had blood in inurine. Just hung up with Doc and they said that was...

doctor1 MD

I am having symptoms of a bladder infection. I have no bladder cramps, rather pain in my urether. I have some meds, about a year old which I have...

doctor1 MD

i am a 40 year old female (smoker) soon to be 41 next month. i have had microscopic hematuria for over a year and my physician performed to urine...

doctor1 MD

I believe my wife has Sepsis (urinary infection). She has taken the last of her medication provided by a medical doctor in Winnipeg (...

doctor1 MD

Hi,

I am 37 years old and had blood work and urine test done which showed that I have a urinary tract infection. My symptoms are cloudy urine with...

doctor1 MD

spent a week in XXXXXXX when came back had issues with bowel movements, no feel like urinate but have difficulties, went to a clinic they tested...